Social Anxiety Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
47 Posts
Discussion Starter · #1 ·
So I've been taking antidepressants and medication for my anxiety since early 1999 when I was 16-years old.

In short, I am frustrated, angry, and depressed because at some point I have developed excess tissue on my chest to go with Pectus Excavatum (which is heriditary, also know as sunken chest.)

The PE makes the mild gyne appear worse. I always thought it was fat but I'm 5-10, 153 and it just never changes. I don't have any lump underneath or anything, it's just excess tissue that is there from the meds most likely.

I don't know when this started but probably 5-6 years ago, maybe less.

I feel angry because I eat well and excercise but it was the medication that was supposed to help my depression/anxiety that likely caused this. It wasn't a problem through high school and early college years.

It sucks because it's all I think about during the day. It effects what I wear and how I feel in my clothes. It's on my mind when I exercise. I'm paralyzed and more depressed than ever. It's mild but bothers the fck out of me and unfortunately the only way to get rid of it is surgery, and that's a very low feeling.

I wish I had the strength to put this behind me...it's the not the worst "case" if you want to call it that, and something cosmetic like this shouldn't be such a huge weight on my shoulders, but it is.
 

·
(O_o)
Joined
·
168 Posts
these medications are messing with your hormones, I'm thinking it is decreasing your testosterone/dht and possibly raising your estrogen levels. However thats weird because usually its the high estrogen levels that increases ones susceptibility to depression. (read somewhere on the internet...)

but if it is mild, what you can do is just start working out, which in theory should work by increasing testosterone levels.
 

·
Registered
Joined
·
37 Posts
Gynecomastia is not reversible once you've had it for several years.

I have it,too and couldn't get myself to go under the knife for surgery.

Something that has helped me a bit is upper body workout...the breast tissue doesn't decrease of course but with a stronger pectoralis muscle and broader shoulders it somewhat reduces the "feminine" appearance.
 

·
Registered
Joined
·
47 Posts
Discussion Starter · #7 ·
Hey, thanks for checking in. I haven't taken any of those medications. I am truly stumped. For the first time in my life I have actually considered getting the surgery, and that's a low feeling. It's not bad enough when up against the really severe cases but it's like putting the genie back in the bottle - I can't stop thinking about it.

I truly blame the medication although I can't prove it. I never had a problem with my chest up until H.S. graduation. I really didn't even notice anything until maybe 5 years ago, 5 years after HS grad.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top